Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 22, NWS Green Bay, WI

March 14, 2015

NWS Green Bay, WI issued this small craft advisory at Mar 14, 2015, 3:03 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2015, 3:03 AM CDT (08:03 UTC)
Expired
Mar 14, 2015, 2:51 PM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WHUS73 KGRB 140803
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
303 AM CDT SAT MAR 14 2015

...GUSTY NORTHWEST WINDS EXPECTED TODAY...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH MUCH OF TODAY. THE
WINDS ARE EXPECTED TO SUBSIDE TOWARDS SUNSET. 

LMZ541>543-141615-
/O.NEW.KGRB.SC.Y.0022.150314T0803Z-150314T2300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
303 AM CDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

* NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY SUBSIDE LATER
  THIS AFTERNOON. 

* WAVES 2 FT OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
RE/MPC
2 follow-up statements
208 
WHUS73 KGRB 141458
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
958 AM CDT SAT MAR 14 2015

...GUSTY NORTHWEST WINDS THIS AFTERNOON...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON. THE
WINDS ARE EXPECTED TO SUBSIDE TOWARDS SUNSET.

LMZ541>543-142300-
/O.CON.KGRB.SC.Y.0022.000000T0000Z-150314T2300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
958 AM CDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

* NORTHWEST WINDS OF 15 TO 25 KNOTS WILL GRADUALLY SUBSIDE LATER 
  THIS AFTERNOON. 

* WAVES 2 TO 4 FEET.  HIGHEST WAVES TOWARD OPEN WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
475 
WHUS73 KGRB 141951
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
251 PM CDT SAT MAR 14 2015

...WINDS HAVE SLOWLY SUBSIDED...

LMZ541>543-142100-
/O.CAN.KGRB.SC.Y.0022.000000T0000Z-150314T2300Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
251 PM CDT SAT MAR 14 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 2:53 AM CDT, 10 minutes earlier.

Area forecast discussion, Mar 14, 2:53 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
253 AM CDT SAT MAR 14 2015

FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SUNDAY
ISSUED AT 252 AM CDT SAT MAR 14 2015

A COLD FRONT PUSHED ACROSS THE REGION LAST EVENING...BRINGING COOLER
TEMPERATURES AND INCREASING LOW LEVEL CLOUDINESS. THE 500MB UPPER
TROUGH WILL MOVE EAST OF THE AREA TODAY. SKIES WILL START OUT
MOSTLY CLOUDY THIS MORNING WITH CLOUDS ON THE DECREASE LATER THIS
AFTERNOON. HIGH TEMPERATURES WILL STILL RUN 5 TO 15 DEGREES ABOVE
NORMAL.

MOSTLY CLEAR SKIES WILL PREVAIL TONIGHT WITH LOWS IN THE UPPER TEENS
AND 20S. HIGH CLOUDS WILL BE ON THE INCREASE SUNDAY AFTERNOON. IT WILL
BE CONSIDERABLY WARMER COMPARED TO SATURDAY AND WENT MUCH WARMER THAN
GUIDANCE. LOCATIONS ALONG LAKE MICHIGAN WILL NOT SEE THE WARMTH DUE
TO INCREASING SOUTH WINDS.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
ISSUED AT 252 AM CDT SAT MAR 14 2015

THE MEDIUM RANGE MODELS CONTINUE TO SHOW A STRONG COLD FRONT PLOWING
ACROSS THE REGION ON MONDAY...BUT ALSO CONTINUE TO STRUGGLE WITH THE
FRONTAL PASSAGE TIMING. THE GFS AND GEM REMAIN ON THE FASTER SIDE OF
GUIDANCE WHILE THE ECMWF IS ON THE SLOWER SIDE.  THE ENSEMBLE MEANS
HAVE SHOWN DECENT CONTINUITY AND THE NAM IS CLOSEST FIT.  MODELS
THEN DIVERGE IN THE LARGE-SCALE STARTING AROUND NEXT THURSDAY SO A
GENERAL MODEL COMPROMISE WILL SUFFICE IN LATER PERIODS.

SUNDAY NIGHT THROUGH MONDAY NIGHT...HIGH PRESSURE OVER THE OHIO
VALLEY WILL CONTINUE TO SLIDE TO THE SOUTHEAST WHILE A COLD FRONT
REACHES THE FAR WESTERN GREAT LAKES LATE SUNDAY NIGHT.  A MODERATE
SOUTHWEST BREEZE COMBINED WITH CIRRUS SHOULD YIELD A MILD NIGHT.
THE FRONT WILL DIVE ACROSS NORTH-CENTRAL WISCONSIN DURING THE
MORNING AND NORTHEAST WISCONSIN EARLY IN THE AFTERNOON.  FORCING IN
THE FORM OF MID-LEVEL FGEN WILL EXIST BEHIND THE FRONT...BUT
WISCONSIN WILL RESIDE ON THE WRONG SIDE OF A JET STREAK THAT WILL
COUNTERACT THAT.  SO WILL KEEP PRECIP CHANCES IN THE LOW CHANCE
RANGE.  TEMPERATURES WILL LIKELY BE FALLING DURING THE AFTERNOON AS
WINDS SHIFT TO THE NORTHWEST USHERING IN A COLDER AIRMASS.  ANY
PRECIP CHANCE LOOKS TO END MONDAY EVENING...AND CLEARING WILL OCCUR
FROM NORTHWEST TO SOUTHEAST THROUGH THE NIGHT.  IT WILL BE BREEZY
WITH LOWS FALLING INTO THE 20S.

REST OF THE FORECAST...CANADIAN HIGH PRESSURE WILL BE MOVING ACROSS
THE REGION ON TUESDAY AND WEDNESDAY.  TUESDAY LOOKS TO BE THE
COOLEST DAY...ESPECIALLY WITH A BRISK NW WIND EVEN THOUGH IT WILL BE
SUNNY.  TEMPERATURES START TO MODERATE AGAIN ON WEDNESDAY...BUT WITH
CIRRUS OVERHEAD...TEMPS WILL ONLY BE SLIGHTLY ABOVE NORMAL.  WEAK
DISTURBANCES WILL BE PUSHING ACROSS THE REGION ON THURSDAY AND
FRIDAY.  WITH TIMING ISSUES...TOUGH TO GO ABOVE A SLIGHT CHANCE FOR
ANY PERIOD.  TEMPS TO REMAIN SLIGHTLY ABOVE NORMAL LATER NEXT WEEK.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1005 PM CDT FRI MAR 13 2015

NORTHWEST WINDS WILL PICK UP AS A COLD FRONT SHIFTS EAST OF
WISCONSIN OVERNIGHT. LITTLE OR NO PCPN IS EXPECTED OVERNIGHT...BUT
MVFR OR LOW VFR CIGS WILL PERSIST OVER NORTH CENTRAL WI. DOWNSLOPING
WINDS SHOULD CAUSE CLOUDS TO BREAK UP AS THEY SHIFT INTO NE WI.
BKN CIGS BETWEEN 3000-4000 FT AGL ARE EXPECTED TO DEVELOP ACROSS
THE REST OF THE FORECAST AREA DURING THE LATE MORNING AND
AFTERNOON...AS A THERMAL TROUGH DROPS INTO NE WI. THESE CLOUDS SHOULD
DISSIPATE SATURDAY EVENING. NW WINDS WILL GUST TO AROUND 20 KTS
AT TIMES THROUGH LATE SATURDAY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ECKBERG
LONG TERM......MPC
AVIATION.......KIECKBUSCH
Hazardous weather outlook, Mar 14, 2:34 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
234 AM CDT SAT MAR 14 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150745-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
234 AM CDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-150745-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
234 AM CDT SAT MAR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

RE/MPC

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.